Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Irreducible partitions and the construction of quasi-measures


Author: D. J. Grubb
Journal: Trans. Amer. Math. Soc. 353 (2001), 2059-2072
MSC (2000): Primary 28C15, 55N45, 46G12
Published electronically: January 10, 2001
MathSciNet review: 1813607
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract:

A quasi-measure is a non-subadditive measure defined on only open or closed subsets of a compact Hausdorf space. We investigate the nature of irreducible partitions as defined by Aarnes and use the results to construct quasi-measures when $g(X)=1$. The cohomology ring is an important tool for this investigation.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 28C15, 55N45, 46G12

Retrieve articles in all journals with MSC (2000): 28C15, 55N45, 46G12


Additional Information

D. J. Grubb
Affiliation: Department of Mathematical Sciences, Northern Illinois University, DeKalb, Illinois 60115
Email: grubb@math.niu.edu

DOI: http://dx.doi.org/10.1090/S0002-9947-01-02764-7
PII: S 0002-9947(01)02764-7
Keywords: Quasi-measure, irreducible partition, cup product
Received by editor(s): March 3, 1998
Received by editor(s) in revised form: April 25, 2000
Published electronically: January 10, 2001
Article copyright: © Copyright 2001 American Mathematical Society